A 30-year-old client has a history of several recent traumatic experiences. She presents at the physician's office with a complaint of blindness. Physical exam and diagnostic testing reveal no organic cause. The nurse recognizes this as:
Answer(s): D
(A) The client's blindness is real. Delusion is a false belief. (B) Illusion is the misrepresentation of a real, external sensory experience. (C) Hallucination is a false sensory perception involving any of the senses. (D) Conversion is the expression of intrapsychic conflict through sensory or motor manifestations.
A 79-year-old client with Alzheimer's disease is exhibiting significant memory impairment, cognitive impairment, extremely impaired judgment in social situations, and agitation when placed in a new situation or around unfamiliar people. The nurse should include the following strategy in the client's care:
Answer(s): A
(A) Alzheimer's clients cope poorly with changes in routine because of memory deficits. Schedule changes cause confusion and frustration, whereas adhering to schedules is helpful and supports orientation. (B) Insisting that the client go to all unit activities may antagonize her and increase her agitation because of cognitive impairments. It may be better to allow the client time for calming down or distraction rather than to insist that she attend every activity. (C) When repeating a question, allow time first for a response; then use the same words the second time to avoid further confusion. (D) The nurse should avoid giving several choices at once. Cognitively impaired clients will become more frustrated with making decisions.
An elective saline abortion has been performed on a 3- week primigravida. Following the procedure, the nurse should be alert for which early side effect?
Answer(s): B
(A) If the client is experiencing water satiety, there is no more desire for water. (B) Absorption of saline into circulation rather than into amniotic sac increases serum sodium and desire for water. (C) Edema can be a late side effect caused by water intoxication. (D) Diabetes insipidus occurs as a result of deficient antidiuretic hormone.
Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:
Our website is free, but we have to fight against AI bots and content theft. We're sorry for the inconvenience caused by these security measures. You can access the rest of the NCLEX-RN content, but please register or login to continue.